Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 7, NWS New Orleans, LA

April 10, 20085 counties in Mississippi; 12 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Apr 10, 2008, 9:02 AM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 9:02 AM CDT (14:02 UTC)
Expired
Apr 10, 2008, 6:00 PM CDT
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 101405
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT THU APR 10 2008

...A WIND ADVISORY IS IN EFFECT TODAY...

.STRONG SOUTHERLY WINDS ARE DRIVEN BY THE COMBINATION OF A STRONG
RIDGE OF HIGH PRESSURE OVER FLORIDA AND A DEVELOPING AREA OF LOW
PRESSURE OVER THE SOUTHERN PLAINS. WINDS ARE EXPECTED TO INCREASE
WITH GUSTS FROM 30 TO 35 MILES AN HOUR AT TIMES. 

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-102215-
/O.NEW.KLIX.WI.Y.0007.080410T1402Z-080410T2300Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
902 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

THE COMBINATION OF A STRONG RIDGE OF HIGH PRESSURE OVER FLORIDA
AND A DEVELOPING AREA OF LOW PRESSURE OVER THE SOUTHERN PLAINS
WILL CREATE STRONG WINDS ACROSS SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA THROUGH THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS 20 TO
30 MPH WITH GUST UP TO 35 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. DRIVERS
OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN
DRIVING ON BRIDGES...EXPOSED HIGHWAYS AND ESPECIALLY ON WEST TO
EAST ORIENTED HIGHWAYS.
  
$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:13 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 10, 4:13 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CDT THU APR 10 2008

.SHORT TERM...
DEEP LAYERED ONSHORE FLOW WELL ESTABLISHED ACROSS THE GULF STATES
THIS MRONGN IN ADVANCE OF VIGOROUS SPRING STORM OVER TEXAS.
IMPRESSIVE SATELLITE PRESENTATION OF A LARGE CONVECTIVE WEDGE
INDICATIVE OF LARGE SCALE OMEGA AND UPPER DIFLUENT FLOW WITH
DIGGING TROUGH IN THE INTERMOUNTAIN REGION. STRONGEST PART OF
UPPER JET STRUCTURE WAS MOVING ACROSS THE SIERRAS WITH A 150KT
MAXIMUM MOVING TOWARDS THE LAS VEGAS AREA. RADAR PRESENTATION
SHOWS DERECHO LOOKING BOW ECHO MOVING ACROSS CENTRAL AND NORTH
TEXAS THIS MORNING. MODELS INDICATE THE UPPER LEVEL SUPPORT TO
EJECT NORTHEAST RATHER QUICKLY TODAY BUT BEING REPLACED BY NEXT
IMPULSE ROTATING AROUND THE BASE OF THE TROUGH THIS AFTERNOON TO
RE-INVIGORATE THE CONVECTION IN THE MIDDLE MISSISSIPPI
VALLEY...WHERE STORM PREDICTION CENTER HAS APTLY PLACED A MODERATE
RISK AREA. THE PROSPECTS OF SEVERE WEATHER IN OUR FORECAST AREA IS
MARGINAL AS THE BEST DYNAMICS WILL BE MOVING AWAY FROM THE AREA
UPON THE ARRIVAL OF ORGANIZED CONVECTION. MODELS ALSO SHOW STRONG
CAPPING ALOFT THAT WILL SLOWLY ERODE BUT PROBABLY NOT ENOUGH
BEFORE WINDS BECOME UNIDIRECTIONAL FRIDAY. THIS WOULD SUPPORT A
DURATION OF MODERATE RAINFALL AND PERHAPS SOME DAMAGING WIND
THREAT GOING INTO FRIDAY EVENING.

RAN LOCAL CHAP PROGRAM ON GFS MODEL SOUNDINGS AND IT DOES NOT
SUPPORT SEVERE THREAT IN OUR FORECAST AREA. THE WORST OUTPUT WAS
40-50 MPH WIND GUST POTENTIAL AND MARBLE SIZED HAIL POTENTIALS.
WILL MAINTAIN THE HAZARDOUS WEATHER OUTLOOK WORDING OF SLIGHT RISK
BUT WILL NOT HIGHLIGHT OR MENTION IN ZONE PRODUCT.

COMPRESSIONAL HEATING AND STRONG SOUTHWEST FLOW ALOFT SHOULD SEE
TEMPERATURES PUSH INTO THE MID OR EVEN UPPER 80S TODAY AWAY FROM
COOLER MARINE INFLUENCES. WARM AND HUMID CONDITIONS OVERNIGHT
WITH LOW TOPPED MARINE LAYER SHOWERS AT 20 PERCENT. EXTENSIVE
CLOUDINESS TOMORROW AND ONSET OF RAINFALL SHOULD KEEP TEMPERATURES
A LITTLE LOWER FRIDAY AFTERNOON BUT NEARLY ALL LOCATIONS SHOULD
REACH THE LOWER 80S. EXTENSIVE COVERAGE OF RAINFALL FRIDAY NIGHT
WITH COOLING TEMPERATURES AFTER FRONTAL PASSAGE. /24

.LONG TERM...
MODELS ARE SHOWING UPPER LEVEL TROUGH ORIENTATION SITUATED NE-SW
THROUGH SUNDAY MORNING BEFORE SWINGING THROUGH THE AREA AS A LARGE
AMPLITUDE TROUGH ALONG THE EASTERN SEABOARD LATE SUNDAY THROUGH
TUESDAY. HAVE CONCERNS OF CLOUDS LINGERING SATURDAY INTO EARLY
SUNDAY TO CAUSE LOW CONFIDENCE IN TEMPERATURE FORECASTS THIS
WEEKEND. IT IS WITH HIGH CERTAINTY THAT THE COLD AIR ADVECTION
WILL BE QUITE UNSEASONABLY COOL WITH A FEW MORNINGS IN THE
40S...MAYBE AN UPPER 30S READING IN DRAINAGE PRONE AREAS MONDAY
MORNING AND TUESDAY MORNING. STEADY WARMING TREND THROUGHOUT THE
REMAINDER OF THE WEEK. /24

&&

.AVIATION...
STRONG BOUNDARY LAYER WINDS TONIGHT WILL LIMIT FOG FORMATION.
HOWEVER...AN ELEVATED INVERSION WILL ALLOW FOR CONTINUED LOW
CLOUDS THROUGH THE MORNING HOURS. EXPECT MVFR CONDITIONS TO
PREDOMINATE...WITH DECKS RUNNING AROUND 1500 TO 2000 FEET. BY
18Z...ENOUGH MIXING SHOULD TAKE PLACE TO BREAK UP THE DECK AND
ALLOW CEILINGS TO RISE TO AROUND 4000 FEET. HOWEVER...A STRATUS
DECK WILL BUILD BACK IN BETWEEN 01 AND 03Z TONIGHT...AS ELEVATED
INVERSION REDEVELOPS. ONCE AGAIN...WINDS SHOULD BE STRONG ENOUGH
TO LIMIT ANY FOG FORMATION. /32

&&

.MARINE...
STRONG ONSHORE FLOW WILL PREVAIL THROUGH FRIDAY NIGHT...AS A
TIGHTENING PRESSURE GRADIENT DEVELOPS BETWEEN AN AREA OF LOW
PRESSURE MOVING THROUGH THE PLAINS INTO THE MIDWEST...AND A STRONG
RIDGE REMAINS CENTERED OVER FLORIDA. WINDS OF 20 TO 25 KNOTS WITH
HIGHER GUSTS SHOULD CONTINUE ACROSS THE COASTAL WATERS...ALLOWING
SEAS TO INCREASE TO 6 TO 8 FEET. OVER THE TIDAL LAKES...WINDS OF
15 TO 20 KNOTS WITH BRIEF PERIODS OF 20+ KNOTS ARE EXPECTED TO
CONTINUE. SMALL CRAFT ADVISORIES HAVE BEEN HOISTED FOR ALL MARINE
ZONES FOR TODAY...WITH AN EXTENSION OF THE ADVISORIES FOR THE
OFFSHORE COASTAL WATERS THROUGH TONIGHT. A COLD FRONT IS EXPECTED
TO SLIDE THROUGH FRIDAY NIGHT...WITH A STRONG RIDGE BUILDING IN
FOR THE WEEKEND. STRONG SUBSIDENCE AND COLD AIR ADVECTION BEHIND
THE FRONT WILL ALLOW FOR THE DEVELOPMENT OF STRONG OFFSHORE FLOW
FOR THIS WEEKEND INTO EARLY NEXT WEEK. SMALL CRAFT ADVISORY
CONDITIONS SHOULD CONTINUE THROUGH SUNDAY AS THIS RIDGE BUILDS IN.
/32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  69  80  53 /  20  30  70  70
BTR  86  71  81  55 /  20  20  60  70
MSY  86  72  81  61 /  20  20  30  70
GPT  78  73  80  61 /  20  20  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR LAZ066.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ530.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ555-570-575.

&&

24/32
Hazardous weather outlook, Apr 10, 5:45 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 AM CDT THU APR 10 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-101700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
545 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING INTO EAST-
CENTRAL AND EXTREME SOUTHWEST MISSISSIPPI OVERNIGHT. THE PRIMARY
THREATS WOULD BE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. SOME
HAIL AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE
STRONGER STORMS THIS EVENING.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE SOUTHEAST LOUISIANA
AND MISSISSIPPI COASTAL WATERS AS WELL AS THE TIDAL LAKES TODAY
THROUGH TONIGHT FOR STRONG SOUTH WINDS AND BUILDING SEAS. TIDES
ARE ALSO RUNNING ONE TO TWO FEET ABOVE NORMAL DUE TO LARGE
ASTRONOMICAL TIDAL RANGES AUGMENTED BY STRONG ONSHORE WINDS. SOME
MINOR FLOODING OF LOW LYING ROADS AND TIDAL MARSHES CAN BE
EXPECTED DURING HIGH TIDE OUTSIDE THE HURRICANE PROTECTION LEVEE
SYSTEM.

RIVER FLOODING...
FLOODING IS OCCURRING OR EXPECTED ALONG THE MISSISSIPPI RIVER FROM
RED RIVER LANDING TO JUST ABOVE NEW ORLEANS...AND ALONG THE LOWER
ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS REGARDING RIVER FLOODING FOR THE
LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING...
FLOODING WILL BE A SIGNIFICANT HAZARD ON THE MISSISSIPPI AND
ATCHAFALAYA RIVER SYSTEMS THROUGH THE NEXT SEVEN DAYS AND BEYOND.
REFER TO THE LATEST RIVER FORECASTS...FLOOD STATEMENTS AND WARNINGS
FOR DETAILS.

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN ADVANCE OF AND
ALONG A COLD FRONT FRIDAY. THE PRIMARY THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS FROM ORGANIZED THUNDERSTORMS POSSIBLY IN A
SQUALL LINE. MODERATE TO HEAVY RAINFALL WILL LINGER INTO EARLY
SATURDAY MORNING. THERE MAY BE A THREAT FOR LOCALIZED FLOODING
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. THERE MAY BE A
NEED FOR ACTIVATION FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:41 PM CDTCoastal Flood WarningLIX6 hr
Apr 10, 12:27 PM CDTRiver Flood WarningLIXOrleans46 hr

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.